Asymptotic properties of restricted naming games

Biplab Bhattacherjee, Amitava Datta, S. S. Manna

    Research output: Contribution to journalArticlepeer-review


    Asymptotic properties of the symmetric and asymmetric naming games have been studied under some restrictions in a community of agents. In one version, the vocabulary sizes of the agents are restricted to finite capacities. In this case, compared to the original naming games, the dynamics takes much longer time for achieving the consensus. In the second version, the symmetric game starts with a limited number of distinct names distributed among the agents. Three different quantities are measured for a quantitative comparison, namely, the maximum value of the total number of names in the community, the time at which the community attains the maximal number of names, and the global convergence time. Using an extensive numerical study, the entire set of three power law exponents characterizing these quantities are estimated for both the versions which are observed to be distinctly different from their counter parts of the original naming games. © 2017 Elsevier B.V.

    Original languageEnglish
    Pages (from-to)177-187
    Number of pages11
    JournalPhysica A: Statistical Mechanics and its Applications
    Publication statusPublished - 15 Jul 2017


    Dive into the research topics of 'Asymptotic properties of restricted naming games'. Together they form a unique fingerprint.

    Cite this